That’s an understandable concern. And you’re not alone. HIV medicines can cause side effects. But know that HIV medicines have changed since they were first developed. Many are one pill that you take once a day, and side effects are now fewer and less severe compared to the earliest HIV treatments.
HIV medicines can cause side effects. But not everyone will have side effects from HIV medicine. It depends on the medicine and the person. Two people who take the same medicine may not have the same side effects. Each person's body reacts differently.
Compared to the first HIV treatments, side effects from current HIV medicines tend to be less frequent, less severe, and less likely to affect face and body shape.
If you do experience side effects after starting HIV medicine, call your doctor. He or she can advise you on what to do.
Before you start treatment, share your concerns with your doctor. Talk about your health and any other medicines you are taking. Many HIV medicines can be taken safely with other medicines, including hormone therapy.
You can also ask for more details about your medicine. What's in it? How does it work? What can you expect when you take it? How might it affect your body?
Call your doctor. They can advise you on what to do, or decide if a different medicine is right for you.
Remember, your doctor is there to help. He or she is ready to discuss your questions, concerns, and worries.
By following this link, you are leaving this Gilead property. Gilead provides these links as a convenience. But these sites are not controlled by Gilead. Gilead is not responsible for their content or your use of them. For medical advice, please contact your healthcare provider.
You are now leaving HIVAnswers.com
Would you like to continue?
By following this link, you are leaving this Gilead property. AIDSVu is presented by the Rollins School of Public Health at Emory University in partnership with Gilead. Gilead provides this link as a convenience.